CSN Login
Members Online: 3

You are here

Hoarseness

devotion10's picture
devotion10
Posts: 631
Joined: Jan 2010

My husband is experiencing increasing hoarseness since he has started his chemo - FU5, Oxy, Avastin every two weeks and then has the home pump for 46 hours.. He is gargling 3-4 times a day with a salt/baking soda mixture even on the days between treatment He has no mets to the esophagus area. I am also making sure he has plenty of fluids and also I have given him lozenges to keep his throat moist. His job requires him to speak a lot and it just seems his voice is getting weaker with each treatment.

I am curious if this is a side effect that anyone else has experienced and,if so, has anything made it better?

Thank you for any help you can offer.

geotina's picture
geotina
Posts: 2123
Joined: Oct 2009

Yes, George experienced this during chemo. I used to call it his chemo voice. His voice changed during chemo, he didn't complain about it much but I noticed it. I think this is a common side effect. My husband also has mets to the liver and lungs. Tina

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

Oxi affected my throat/ voice and tho I sound fine now when I speak, my singing voice range never returned to normal.

papajedi's picture
papajedi
Posts: 110
Joined: Oct 2009

It can have such various symptoms, it's just a bad deal and the oxi is , well...........yucky. But on many people it is very effective so hang in there :)

Anonymous user (not verified)

This comment has been removed by the Moderator

victory10's picture
victory10
Posts: 75
Joined: Dec 2009

My throat is sore from Monday until like Friday. Its the Oxiplatin and my dr. friend told me that with colorectoral advundant treatment the chemo drug targets the cells that line the gi tract with is the reason for thrush, sore, throat, tummy aches, diariah and other discomforts dealing with the gi lining. I chew a lot of sugarfree gum and eat coughdrops (I love the cherry ludens like I had when I was a child because it taste like candy while soothing my mouth and stimulating my salvary glands :)

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

be careful of too much sugarfree gum if you are having diarrhea issues! The sugar substitute is a known laxative

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

I got it from the Emend/decadron combo, not sure which caused it.

PhillieG's picture
PhillieG
Posts: 4912
Joined: May 2005

Although it was quite a while ago I do remember have a similar problem. Actually the baking soda/salt combo jogged my memory on that one. It sounds like you are doing all you can and are also thinking ahead. Good idea with the plenty of fluids. He should rest his voice whenever he can too.
-p

devotion10's picture
devotion10
Posts: 631
Joined: Jan 2010

on the hoarseness issue ... sounds like we will just keep doing what we are doing and we will decide to look at it like a raspy voice sounds kinda sexy. One of our many new normals as we start the cancer path.

GaTrazz
Posts: 1
Joined: Mar 2021

Just had my first of six months of Taxotere.   Hoarseness and Flu like cough & symptoms started a week after my first infusion.  It does seem worse in the am but comes and goes during the day.  From what I am reading on this topic is that it is common post infusion.    Being frequently lethargic during the day but not able sleep fully at night is toughest challenge so far.   Medication for sleep do not keep me asleep all night as my intermittent cough wakes me up.

 

THANKS TO ALL FOR SHARING - appreciate any feedback or suggestions.

Subscribe to Comments for "Hoarseness"